MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD INTROSYTE-N¿ PRECISION INTRODUCER; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD INTROSYTE-N¿ PRECISION INTRODUCER; INTRAVASCULAR CATHETER
Catalog Number 384021
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd introsyte-n¿ precision introducer right wing broke off.This is 1 of 3 related events.The following information was provided by the initial reporter: "i am one of the nicu line insertion nurses at cook children¿s and i am reaching out regarding our neopicc introducers (26g 1.9fr bd introsyte-n).I am including my partner, xxx on this email as well.In the past few weeks we have had three instances where the introducer did not break-away/separate appropriately as designed, one of which resulted in having to replace the newly inserted picc.Additional information received: here is the information regarding the recent incidents we have had regarding the picc introducers breaking.All three introducers broke at the same spot.The right wing broke off completely, instead of breaking down the center of the introducer in order to peel it away.I¿ve included a picture below-this was from the first patient, that occurred on (b)(6) 2023.Are you able to provide the incident dates for the three instances? (b)(6) 2023.Are you able to provide any patient identifiers including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions? all three patients were neonates (two of them premature) in our nicu.The first case was a 5 day old 26 week preemie, weighing 430g; the second was a 3 day old term neonate weighing 2970g (this patient required a new picc as the introducer could not be removed) and the third patient was a 7 week old former 24 week preemie weighing 1760g.What is the patient outcome? are there any adverse events/serious injuries? one of the patient¿s required the newly placed picc to be removed (as the introducer could not be removed without removing the line) and a new picc to be placed which required a new needle stick and further x-rays to confirm placement for the second line.No other serious injuries or adverse outcomes were noted for these patients.Was there a delay of, or change in, the course of treatment due to the event? no.What type of procedure is being performed? all occurred during picc placement, after x-ray confirmed placement, when the introducer was attempted to be removed via peel-away method.What was the medication/fluid in use at the time of the event? n/a.
 
Additional Manufacturer Narrative
A.2.Date of birth: patient¿s birthday was not provided, dob : (b)(6) 2023 was used based on age of patient.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.E1.Address information was not able to be obtained, therefore, (b)(6) was used as a place holder.
 
Event or Problem Description
It was reported that the bd introsyte-n¿ precision introducer right wing broke off.This is 1 of 3 related events.The following information was provided by the initial reporter: "i am one of the nicu line insertion nurses at (b)(6) and i am reaching out regarding our neopicc introducers (26g 1.9fr bd introsyte-n).I am including my partner, xxx on this email as well.In the past few weeks we have had three instances where the introducer did not break-away/separate appropriately as designed, one of which resulted in having to replace the newly inserted picc.Additional information received.Here is the information regarding the recent incidents we have had regarding the picc introducers breaking.All three introducers broke at the same spot.The right wing broke off completely, instead of breaking down the center of the introducer in order to peel it away.I¿ve included a picture below-this was from the first patient, that occurred on (b)(6) 23.Are you able to provide the incident dates for the three instances? (b)(6) 23.Are you able to provide any patient identifiers including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions? all three patients were neonates (two of them premature) in our nicu.The first case was a 5 day old 26 week preemie, weighing 430g; the second was a 3 day old term neonate weighing 2970g (this patient required a new picc as the introducer could not be removed) and the third patient was a 7 week old former 24 week preemie weighing 1760g.What is the patient outcome? are there any adverse events/serious injuries? one of the patient¿s required the newly placed picc to be removed (as the introducer could not be removed without removing the line) and a new picc to be placed which required a new needle stick and further x-rays to confirm placement for the second line.No other serious injuries or adverse outcomes were noted for these patients.Was there a delay of, or change in, the course of treatment due to the event? no.What type of procedure is being performed? all occurred during picc placement, after x-ray confirmed placement, when the introducer was attempted to be removed via peel-away method.What was the medication/fluid in use at the time of the event? n/a.
 
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of introducer defective / damaged was confirmed upon inspection of the photo.The photo clearly shows the reported defect.Bd determined that the cause of the failure was likely associated to our supplier¿s process.A notification of the failure has been sent to our supplier to help mitigate future occurrences of the failure mode.Production records were reviewed, and this batch met our manufacturing product specification requirements.

Brand Name
BD INTROSYTE-N¿ PRECISION INTRODUCER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17079817
Report Number9610847-2023-00140
Device Sequence Number20398274
Product Code FOZ
UDI-Device Identifier00382903840212
UDI-Public(01)00382903840212
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K974764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number384021
Device Lot Number3019761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 DA
Patient SexUnknown
Patient Weight430 KG